| Model Number |
1365-55-000 |
| Medical Device Problem Codes |
Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Cellulitis (1768); Fatigue (1849); Foreign Body Reaction (1868); Hematoma (1884); Hypersensitivity/Allergic reaction (1907); Unspecified Infection (1930); Nausea (1970); Pain (1994); Loss of Range of Motion (2032); Vomiting (2144); Discomfort (2330); Depression (2361); Numbness (2415); Ambulation or Postural Difficulties (2544); Embolism/Embolus (4438); Joint Laxity (4526); Metal Related Pathology (4530); Physical Asymmetry (4573); Swelling/ Edema (4577)
| Date of Event |
11/09/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
The patient was revised due to pain.Patient had metal liner and metal head.Doi: (b)(6) 2009.Dor: (b)(6) 2021; unknown side.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Event or Problem Description
The patient underwent revision due to metal-on-metal wear, hip failure, pseudotumor, and significantly elevated toxic blood metal ions.The operative report documents severe damage to the titanium trunion/stem.A titanium revision sleeve designed to address damage to the original trunion/stem was not utilized.As a result, the newly implanted cobalt/chromium articul/eze head (this was captured in (b)(4)) was connected to the index titanium trunion/stem and continued to generate toxic metal ions from the mixed metal modular connection.Affected side: left hip.
Additional Manufacturer Narrative
Event or Problem Description
Medical records received.On 24-jan-2024, the patient has pain, and she feels the left hip is "puffy." the patient is positive for bacillus non anthracis and metal levels of both co/cr remain above 10.There is plan for a revision secondary to infection with placement of an antibiotic spacer.Also the entire construct is planned to be removed in order to also remove "the metal generator in her hip possibly from damaged trunnion." there are no revision notes provided at this time.There is xray notation of a healed distal femoral fracture though patient has a history of a motor vehicle accident that caused this prior to the original l tha.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: update: 23-nov-2023.No device associated with this report was received for examination.The adverse symptoms alleged and product code reported is associated with the depuy metal on metal articulation.A complaint database search and/or device manufacturing (dhr) reviews will not be performed.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: a manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.H6: metal related pathology (e1618) is being utilized to capture metal poisoning & blood heavy metal increased.Corrected: b3, d6b, d10 (concomitant), h6 medical device problem code.
Event or Problem Description
Medical records received.In addition to what was previously reported in the medical records.After review of the records the patient was revised to address hip pain, left tha instability and metal on metal wear.Patient had elevated chromium and cobalt metal ions.Operative findings were metallosis with pseudotumor.Frozen section showed no acute inflammation.There is significant amount of fluid came out of the hip.Found a pseudotumor within the capsule.Trunnionosis within the trunnion.Patient had mild leg length discrepancy.Clinical visit reported patient developed intermittent nausea and vomiting that lasted 8-10 years after implantation.Patient had metal poisoning with chromium level above 50.Developed increase left knee pain and feelings of buckling and catching.Pain localized on the anterior medial aspect of her knee resulting to discomfort, weakness, walking difficulty and limited range of motion.Medical records ad (b)(6) 2023 were reviewed by a clinician for adverse events.On (b)(6) 2021, the patient underwent a left hip revision for elevated cobalt and chromium levels as captured in this current pc.During the revision, a pinnacle dual mobility liner, bi-mentum pe liner, and articul/eze femoral head were placed.On (b)(6) 2021, the patient visits the emergency department after falling and has knee pain and left lower extremity weakness.She is also concerned about pus at the top of her incision site.The physician determined there was minimal wound dehiscence and xrays were clear, so no intervention was required.On (b)(6) 2021, the patient visits the emergency department for left hip pain after falling 3 times due to her left knee buckling.No intervention was performed on (b)(6) 2022, the patient has a clinic visit with complaints of redness and drainage from her left hip incision.No indication of treatment if there was any.On (b)(6) 2022, continues to complain of left knee pain and instability as well as rib pain ¿ all unrelated to the left hip revision.On (b)(6) 2022, the patient has a clinic visit for four falls since her left revision.She has increasing left knee pain and feelings of buckling and catching ¿ noted to be secondary to left knee arthritis.A related pc will be created to capture the post-revision falls and left hip pain.Doi: (b)(6) 2009; dor: (b)(6) 2021; left hip 1st revision.
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Event or Problem Description
After a review of the medical records received.Clinical visit on (b)(6) 2010 reported troubles with bending left knee and leg pain.On (b)(6) 2011 reported depression, restlessness, disability, malaise, and fatigue.On (b)(6) 2012 reported left legs swollen and leg edema.On (b)(6) 2012 reported leg and back hurts, and pain in the hip.On (b)(6) 2013 reported numbness in left leg.On (b)(6) 2014 reported nausea and body aches.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b7, e1.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5 and h6 (clinical codes).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Medical reports were reviewed: on (b)(6) 2024, preoperative surgical notes reports that the patient had a left hip removal of hardware with insertion of antibiotic spacer and removal of femur hardware.The item to be implanted is depuy, with simplex hv cement x2, the explant manufacturer is noted to be zimmer cup explant.Medical record from (b)(6) 2024 note that on (b)(6) 2024 the surgeon reported findings of metallosis with black debris and purulent material under liner.On (b)(6) 2024, second stage os spacer placement was done and left hip aspiration at the time grew bacillus.Patient prescribed 6 weeks of antibiotics.Ct scan notes fluid collection surrounding the arthroplasty, ct scan notes a fracture of greater trochanter which is likely old however (patient noted to have had a fracture due to motorcycle accident prior to first surgery) there is considerable fluid around the hip which could indicate a hematoma.There is mild skin thickening laterally to the left hip which could be cellulitis.Ct scan angio from (b)(6) 2024 note bilateral pulmonary emboli mostly central is located in the proximal left lingular pulmonary artery.Patient presents with vomiting, chills, and left hip pain.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5 and b6.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Medical records received.On (b)(6) 2011, the patient had a left knee arthroscopy to address left knee arthrofibrosis.On (b)(6) 2016, the patient has a history of acute right knee pain.The patient had a past surgical history of left hip replacement and left intramedullary femur nailing.On (b)(6) 2019, the patient reports having right buttock and lateral hip pain.The patient is reported to have piriformis syndrome on the right side.On (b)(6) 2020, the patient had bilateral hip pain.Right, buttock pain is the worst.The patient reports that their gait is uneven due to the left hip and left leg being shorter.On (b)(6) 2020 bunion and hammer toes right foot, and hammer toe, left 4th toe fusion.
Additional Manufacturer Narrative
Event or Problem Description
Medical records shows osteopenia of the anterior column of the left hip.There is lucency in the anterior column and superior acetabulum suggesting bony resorption.This could be secondary to loosening.The fluid collection in the subcutaneous fat has a low density consistent with a seroma.
Additional Manufacturer Narrative
Event or Problem Description
Medical records were received: on (b)(6) 2024, left hip revision took place for the removal of antibiotic spacer and insertion of ltha using competitor products due to metallosis, infection and broken internal joint prosthesis.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.No device associated with this report was received for examination.A manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.Monitor ¿ exempt per (b)(4) - known possible complication of joint replacement surgery.Investigational inputs were requested as indicated per internal procedures for this failure mode.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Per internal procedures, the event information and any investigational inputs received as part of required follow up were reviewed.For this investigation, no immediate action was required as no alleged deficiency with the device(s) was identified.- without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.- the device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.- from the event information received, it was not possible to determine the relationship of the device to the reported event.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Update 23-aug-2023: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.No device associated with this report was received for examination.The adverse symptoms alleged and product code reported is associated with the depuy metal on metal articulation.A complaint database search and/or device manufacturing (dhr) reviews will not be performed.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Update: 23-nov-2023.No device associated with this report was received for examination.The adverse symptoms alleged and product code reported is associated with the depuy metal on metal articulation.A complaint database search and/or device manufacturing (dhr) reviews will not be performed.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: a manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.
Event or Problem Description
Medical records were received: medical history of arthritis s/p left tha.Large amount of purulent fluid and tissue present in the hip joint that we debrided as much as possible with a curette and rongeur it's best not to reimplant the hip but to give further treatment with a new spacer.The patient underwent tha in 2009.She was having increased pain in her left hip.Synovial fluid aspirate was obtained and due to concern for pji, it was decided that she undergo 2 stage exchange.(b)(6) underwent removal of old hardware and placement of antibiotic spacer.Underwent 1st of 2-stage arthroplasty (b)(6)2024 with intra-op findings of hyperpigmented tissue with suspected metallosis plus potentially purulent material.Re-admitted (b)(6)2024 nausea, vomiting, chills, leukocytosis.Admissions were planned to be definitive hardware placement however intraoperatively they encountered overtly purulent material and therefore underwent antibiotic spacer exchange instead.The patient underwent removal of old hardware and placement of antibiotic spacer on (b)(6); after appropriate therapy, she was treated with antimicrobial therapy, however returned to the or on (b)(6)2024 with a large amount of purulence.At this time, we felt it would be in the patient's best interest not to reimplant the hip but to give further treatment with a new spacer.